Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Tinnitus in both ears after taking zithromax. Audiometric tests, pressure values all ok. Can take augmentin? Tinnitus?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
Hi I have a continuos tinnitus from both ears that began 3 month ago after 2 doses of Zithromax. Audiometric exams and ear visit was ok, pressure values are ok, cardiologic visit ok.
Can now take augmentin and which kind of exams I have to make to discover tinnitus causes?
thank you
Posted Mon, 23 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
Tinnitus persisting for 3months with normal ENT examination could be due to side effect of the antibiotics you took earlier. It is better to avoid taking Augmentin for few days till the cause for tinnitus is established.
It can be due to ear or nose infections, trauma, fluid or wax in ears, respiratory infections etc. Since it has been increasing and is persistent with time it requires a careful evaluation.
Meanwhile you can follow these suggestions:
1) Reduce caffeine and salt intake.
2) Avoid smoking and consumption of alcohol.
3) Avoid using objects to clean your ears.
4) Take a Zinc supplementation once daily.
5) Do not take any medications as Aspirin as they can increase the ringing sound.
6) Eat fresh Pineapple in the diet as it reduces inflammation if any.
Consulting a neurologist can help in detecting the cause.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor